Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

When to stop progesterone pills

3 August, 2014

Question:

I am currently on the mini pill, seven months postpartum. I have had a regular period for the past five months. If I miss a pill even by half an hour I will almost always have mid cycle bleeding⁄staining which keeps me a nidda for a month instead of two weeks.

I am interested in getting pregnant again and wanted to know when would be the best time to stop taking the pills ( before⁄after my period, etc…) in order to somehow make the bleeding I would get from going off the pill and my menstrual bleeding coincide, so as not to prolong being a nidda? Thank you.


Answer:

Mazal tov on the recent birth of your baby!

Unfortunately is it not unusual to experience irregular bleeding after going off of the minipill. You can try to allign the withdrawal bleeding with your period by stopping the pills a few days before you expect your period, but there is no guarantee that you won't continue to experience bleeding or staining even after your period would have ended. However, not all staining will render a woman niddah or invalidate the clean days. Please see our article on stains for more information, and don't hesitate to be in touch with your local rabbi, or with us, if you have difficulty counting the clean days.

B'Hatzlacha!


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.